Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 23, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 7, 2014, 3:42 AM CDT for 21 counties in Texas. It took effect at May 7, 2014, 10:00 AM CDT. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2014, 3:42 AM CDT (08:42 UTC)
- In effect from
- May 7, 2014, 10:00 AM CDT
- Expired
- May 7, 2014, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
All 21 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 6:53 PM CDT | TSTM WND GST 63 | 2 Nw Childress, TX | |
| May 7, 7:00 PM CDT | TSTM WND DMG | 21 Nne Childress, TX | POWER POLE LEANING DOWN AT COUNTY ROAD 22 AND HIGHWAY 62. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4959 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294 WWUS84 KLUB 070842 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 342 AM CDT WED MAY 7 2014 TXZ038-043-044-070945- /O.CAN.KLUB.FW.A.0021.140507T1500Z-140508T0400Z/ KING-KENT-STONEWALL- 342 AM CDT WED MAY 7 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR THE SOUTHERN ROLLING PLAINS TODAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. GUSTY WINDS WILL STILL LEAD TO ELEVATED FIRE DANGER IN THIS AREA HOWEVER. $$ TXZ021>037-039>042-071700- /O.UPG.KLUB.FW.A.0021.140507T1500Z-140508T0400Z/ /O.NEW.KLUB.FW.W.0023.140507T1500Z-140508T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM- TERRY-LYNN-GARZA- 342 AM CDT WED MAY 7 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE TEXAS SOUTH PLAINS...THE EXTREME SOUTHERN TEXAS PANHANDLE...AND THE NORTHERN ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...5 TO 15 PERCENT WEDNESDAY AFTERNOON AND EVENING. * FUELS...EXTREMELY DRY. * TEMPERATURES...10 TO 15 DEGREES WARMER THAN NORMAL. * TIMING...FROM LATE MORNING THROUGH MID EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. $$
1 follow-up statement
833 WWUS84 KLUB 071724 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1224 PM CDT WED MAY 7 2014 TXZ021>037-039>042-080200- /O.CON.KLUB.FW.W.0023.000000T0000Z-140508T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM- TERRY-LYNN-GARZA- 1224 PM CDT WED MAY 7 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND NORTHERN ROLLING PLAINS OF WEST TEXAS... * HUMIDITY...WILL DROP TO THE 5 TO 15 PERCENT RANGE THIS AFTERNOON AND EVENING. * FUELS...REMAIN EXTREMELY DRY. * TEMPERATURES...WILL BE 10 TO 15 DEGREES WARMER THAN NORMAL. * TIMING...FROM LATE MORNING THROUGH MID EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 6, 11:39 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 6, 11:39 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1139 PM CDT TUE MAY 6 2014 .AVIATION... WINDS TO BECOME GUSTY AGAIN DURING THE DAY WEDNESDAY. DRYLINE TO SHIFT TO A POSITION NEAR A KLTS TO KABI LINE DURING THE AFTN THEN RETREAT WWD BY EARLY EVENING. A STRONG UPPER DISTURBANCE WILL INTERACT WITH THE RETREATING LOW LEVEL MOISTURE TO PRODUCE SCATTERED TSRA WEDNESDAY EVENING...LIKELY EAST OF KLBB BUT WITH AT LEAST A 30 PCT CHANCE AT KCDS. && .PREV DISCUSSION... /ISSUED 616 PM CDT TUE MAY 6 2014/ AVIATION... VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. GUSTY SOUTH TO SW TO PERSIST DURING THE DAYLIGHT HOURS THE REMAINDER OF TODAY AND AGAIN WEDNESDAY AS LOW PRESSURE REMAINS ACROSS THE SRN AND CNTL HIGH PLAINS. PREV DISCUSSION... /ISSUED 356 PM CDT TUE MAY 6 2014/ SHORT TERM... WATER VAPOR IMAGERY THIS AFTERNOON REVEALS A LARGE MID-LVL TROUGH ACROSS THE GREAT BASIN...AND A SMALLER SHORTWAVE OVER NW MX AND SRN NM....MOVING NEWD. DESPITE THE PRESENCE OF THIS FIRST WAVE...THE DEARTH OF LOW-LVL MOISTURE SHOULD KEEP ANY T-STORM DEVELOPMENT TO THE EAST OF OUR AREA THIS EVENING. HOWEVER...STORM CHANCES SHOULD IMPROVE ON WED AS THE MAIN UPPER SYSTEM EDGES CLOSER AND BEGINS TO DRAW MOISTURE FARTHER TO THE NWWD. MOISTURE WILL ONLY MAKE A LIMITED MOVE TONIGHT THOUGH AS LOW-LVL FLOW REMAINS VEERED...50F DEWPOINTS MAY SNEAK INTO THE SE SPLNS INTO THE CENTRAL ROLLING PLAINS. CONTRARY TO THE TYPICAL DIURNAL TREND...THE DRYLINE IS EXPECTED TO STAY FAIRLY STATIONARY THROUGH MIDDAY OR SO AND THEN BEGIN TO RETREAT IN THE AFTERNOON AS LOW-LVL WINDS BACK IN RESPONSE TO THE APPROACHING TROUGH. DUE TO THIS SOMEWHAT ATYPICAL EVOLUTION...WE HAVE LOW CONFIDENCE IN THE EXACT LOCATION OF THE DRYLINE AROUND PEAK HEATING...BUT THE MOST LIKELY SCENARIO SEEMS TO BE POINT TO A POSITION JUST TO THE EAST OF THE CAPROCK ESCARPMENT. ALSO UNCERTAIN IS THE POTENTIAL FOR T-STORMS TO THE EAST OF THE DRYLINE PRIOR TO THE ARRIVAL OF THE BULK OF THE LIFT ASSOCIATED WITH THE UPPER TOUGH IN THE EVENING. FCST SNDGS IN THE ERN ROLLING PLAINS SUGGEST ML CAPES AROUND 1 TO 1.5K J/KG WITH LITTLE CINH AND MORE THAN ADEQUATE DEEP LAYER SHEAR. HOWEVER...LOW-LVL CONVERGENCE AND UPPER-LVL SUPPORT MAY BE LACKING. WE HAVE ADDED A SLGT CHC MENTION TO THE FCST FOR OUR ERN ZONES IN THE AFTERNOON. ANY STORMS THAT DEVELOP WILL BE HIGH-BASED INITIALLY AND HAVE THE POTENTIAL FOR PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HIGH TEMPERATURES TOMORROW WILL COOL SOMEWHAT WILL FALLING HEIGHTS. WE EXPECT MIDDLE 80S IN THE FAR SW TX PANHANDLE TO MIDDLE 90S IN THE SRN ROLLING PLAINS. LONG TERM... FOLLOWING A PROGRESSIVE UPPER TROUGH AND ASSOCIATED ACTIVE DRYLINE LATE WEDNESDAY...THE FLOW WILL ASSUME A MORE ZONAL AND LESS AMPLIFIED STATE AS WE MOVE INTO THE WEEKEND. OTHER THAN CHEATING THE DRYLINE FARTHER WEST TOMORROW NIGHT MORE IN LINE WITH THE GFS AND ECMWF...NO NOTABLE CHANGES WERE NECESSARY TO THIS FORECAST. UNTIL A WEAK PACIFIC FRONT CLEARS THE REGION BY DAYBREAK THU... IT APPEARS ADDITIONAL ROUNDS OF TSTORMS ARE IN THE OFFING WED NIGHT AS THE DRYLINE LIKELY RETREATS TO NEAR A SILVERTON TO LUBBOCK TO BROWNFIELD LINE AHEAD OF A LEAD IMPULSE EXITING THE BASE OF THE PRIMARY UPPER TROUGH STILL NEAR THE FOUR CORNERS BY 06Z THU. LOWER THICKNESSES BY THU UNDER CYCLONIC FLOW WOULD NORMALLY INSPIRE MORE CHANCES FOR PRECIP...BUT LL MOISTURE WILL BE SCOURED EAST WITH NO APPRECIABLE MID-LEVEL MOISTURE AVAILABLE. PASSAGE OF THE PRIMARY..ALBEIT WEAKENING...TROUGH BY EARLY FRIDAY SHOULD DRAG A WEAK COLD FRONT SOUTHWARD BEFORE WASHING OUT THEREAFTER IN DRIER SWLY FLOW. A MORE POTENT COLD FRONT MAY BE LOOMING AS SOON AS SUNDAY IF THE GFS IS CORRECT...OR MONDAY ACCORDING TO THE ECM AND CMC. THESE DIFFERING CAMPS ARE SPLIT WITH THE DEGREE AND TIMING OF TROUGH ENERGY ROTATING OUT OF THE GULF OF ALASKA BY THIS WEEKEND...SO CONFIDENCE TO ADJUST GRIDS TOWARD THE NON-GFS MODELS IS VERY LIMITED. KEPT THE IDEA OF A STALLING FRONT ACROSS WEST TX WITH INCREASINGLY MOIST EASTERLY LL FLOW THROUGH THE MIDDLE OF NEXT WEEK...BUT WILL KEEP POPS BELOW MENTION AS THE FLOW REGIME IS HIGHLY UNCERTAIN. A NWLY FLOW PER THE GFS WOULD BE FAVORABLE IN THIS SETUP...HOWEVER THE ECMWF/S DEEP AND DRY SWLY FLOW COULD EASILY PUSH PRECIP WELL EAST OF THE REGION. MAX TEMPS THROUGH THE PERIOD WILL UNDERGO A SLOW COOLING CLOSER TO CLIMO. FIRE WEATHER... HOT TEMPS AND DRY AIR WERE COMBINING TO REDUCE RH VALUES BELOW 10 PERCENT AREA-WIDE THIS AFTERNOON. WIND SPEEDS WERE MAINLY IN THE 20 TO 30 PERCENT RANGE...JUST HIGH ENOUGH TO SUPPORT WIDESPREAD RED FLAG CONDITIONS. THESE CONDITIONS WILL IMPROVE AS WIND SPEEDS DECREASE THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT. TONIGHT...LOW LEVEL MOISTURE WILL RETURN TO SRN AND ERN AREAS...WHILE MOISTURE RECOVERY ACROSS NRN AND WRN AREA WILL BE POOR. FOR WEDNESDAY...WE HAVE LOW CONFIDENCE IN THE POSITION OF THE DRYLINE BY AFTERNOON...BUT IT WILL LIKELY RUN FROM NEAR CHILDRESS COUNTY IN THE NORTH TO NEAR GARZA COUNTY IN THE SOUTH. WEST OF THE DRYLINE...DESPITE COOLER TEMPS...CRITICAL CONDITIONS ARE LIKELY DUE TO GUSTY SW WINDS AND RH VALUES IN THE 5 TO 15 PERCENT RANGE. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA ON WEDNESDAY AS THE EASTERN ZONES COULD SEE RED FLAG CONDITIONS IF THE DRYLINE MOVES FARTHER EAST THAN EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 51 84 46 79 45 / 0 0 0 0 0 TULIA 55 88 51 83 48 / 0 0 0 0 0 PLAINVIEW 56 89 52 83 51 / 0 0 10 0 0 LEVELLAND 56 88 53 83 52 / 0 0 10 0 0 LUBBOCK 61 90 54 84 53 / 0 0 10 0 0 DENVER CITY 60 88 53 83 53 / 0 0 10 0 0 BROWNFIELD 60 90 55 84 54 / 0 0 10 0 0 CHILDRESS 61 93 62 90 56 / 0 10 30 10 0 SPUR 62 93 61 89 55 / 0 10 30 0 0 ASPERMONT 68 95 64 92 57 / 10 20 40 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 10 AM CDT WEDNESDAY THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 07
Hazardous weather outlook, May 6, 9:06 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 906 PM CDT TUE MAY 6 2014 TXZ021>044-080215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 906 PM CDT TUE MAY 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP WEDNESDAY ACROSS MUCH OF THE SOUTH PLAINS AREA AS 20 TO 30 MPH SOUTHWEST WINDS COMBINE WITH A DRY AND WARM AIRMASS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT ACROSS THE ROLLING PLAINS AND FAR SOUTHEASTERN TEXAS PANHANDLE. LARGE HAIL AND GUSTY WINDS WILL BE THE PRIMARY THREATS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:57 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Floyd, Hale and 6 more | 17 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.